Arkansas, 2004

Damaging Wind in Arkansas, July 6, 2004

July 6, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 6, 9:30 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 6, 9:30 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT TUE JUL 6 2004

.DISCUSSION...
LOTS OF PLACES ARE MOSTLY SUNNY IN THE MIDSOUTH ATTM. HOWEVER...
AN UPPER LEVEL SHT WV OVER E OK/E TX IS MOVING TOWARD US. THIS
TROUGH GENERATED STORMS THIS MORNING IN WC AR AND SMALL SHOWERS
DEVELOPED IN THE BOOTHEEL. LOW 90S WILL MAKE IT MORE UNSTABLE.
WITH THIS IN MIND...SHOWERS AND THUNDERSTORMS WILL PROBABLY
DEVELOP OVER THE AREA THIS AFTERNOON. BETS ARE THAT SOME DAMAGING
WINDSTORM WILL POP UP. STORMS WILL CONTINUE THIS EVENING.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 2:20 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT TUE JUL 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
320 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE
MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON
AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Jul 6, 10:31 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1210 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
07/04/2004                   POINSETT           AR   LAW ENFORCEMENT

            POWER LINES DOWN AND TREES UPROOTED

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1220 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
07/04/2004                   POINSETT           AR   LAW ENFORCEMENT

            CHURCH ROOF DAMAGED AND TREES DOWN

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

1235 PM     TSTM WND DMG     SE MARION               35.21N 90.20W
07/04/2004                   CRITTENDEN         AR   TRAINED SPOTTER

            ROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD

1235 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/04/2004                   MISSISSIPPI        AR   AMATEUR RADIO

            POWER LINES DOWN

1240 PM     TSTM WND DMG     5 W MUNFORD             35.45N 89.89W
07/04/2004                   TIPTON             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
            DRUMMONDS

1245 PM     TSTM WND DMG     LAKELAND                35.24N 89.73W
07/04/2004                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
            A FEW TREES WERE 3-4 FEET IN DIAMETER.

1245 PM     TSTM WND DMG     MARIANNA                34.77N 90.77W
07/04/2004                   LEE                AR   LAW ENFORCEMENT

            POWER LINES DOWN ON HWY 185

0100 PM     TSTM WND DMG     KEISER                  35.67N 90.09W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WIND PICKED UP A POLE AND THREW IT INTO A CAR WINDSHIED
            ON I-55 AT THE 44 MILE MARKER. THERE WERE NO INJURIES.

0105 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
07/04/2004                   DYER               TN   PUBLIC

            TREES DOWN ON A BUILDING

0105 PM     TSTM WND DMG     1 NE BROWNSVILLE        35.60N 89.24W
07/04/2004                   HAYWOOD            TN   NWS EMPLOYEE

            TREES DOWN ON POWERLINES.

0105 PM     TSTM WND DMG     EUDORA                  34.83N 90.15W
07/04/2004                   DESOTO             MS   LAW ENFORCEMENT

            LARGE TREE FELL ON A CAR. SEVERAL TREES DOWN ACROSS THE
            COUNTY.

0115 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
07/04/2004                   DESOTO             MS   TRAINED SPOTTER

            BUILDING DAMAGE REPORTED BY TRAINED SPOTTER

0120 PM     TSTM WND DMG     3 S SOMERVILLE          35.19N 89.35W
07/04/2004                   FAYETTE            TN   AMATEUR RADIO

            TREES DOWN NEAR HWY 76

0145 PM     TSTM WND DMG     GADSDEN                 35.78N 88.98W
07/04/2004                   CROCKETT           TN   LAW ENFORCEMENT

            TREES DOWN

0158 PM     TSTM WND DMG     SE UNION CITY           36.42N 89.05W
07/04/2004                   OBION              TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0158 PM     TSTM WND DMG     OBION                   36.26N 89.19W
07/04/2004                   OBION              TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0205 PM     TSTM WND DMG     MEDON                   35.46N 88.87W
07/04/2004                   MADISON            TN   BROADCAST MEDIA

            TREES DOWN NEAR HWY 18

0205 PM     TSTM WND DMG     HUMBOLDT                35.82N 88.91W
07/04/2004                   GIBSON             TN   BROADCAST MEDIA

            TREES AND POWER LINES DOWN

0205 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/04/2004                   CHESTER            TN   BROADCAST MEDIA

            TREES DOWN NEAR PISCA RD

0215 PM     TSTM WND DMG     GRAND JUNCTION          35.05N 89.19W
07/04/2004                   HARDEMAN           TN   TRAINED SPOTTER

            POWER LINES DOWN

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
July 6, 11:55 AM CST to 12:00 PM CST
Where
Mississippi County, Blytheville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.917, -89.917

Some trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415111.